Okay, after all of my issues with my teeth hurting, dry mouth, TSH not budging, my doc called me today and suggested I switch from Levoxyl to Synthroid. What kind of side effects am I looking at? The dosage is the same. I've always taken Levoxyl, for 14 years. Now, after the thyroidectomy I'm just having minor issues like no saliva! Doc doesn't think it's related to the meds but he's willing to switch me to see if it makes a difference. I want to make sure if I switch I'm not opening up another can of worms!
I am not an expert but I just switched from Levothyroxin to Synthroid and I feel great. So much better than on the levothyroxin. I am not nervous in the morning and just over all feel better. I do have a dry mouth at night but I am taking an antidepressant that probably is causing that. Do you take any other type of medicine like an antidepressant or something else that could cause dry mouth. You will get the answer. Linda
I think Synthroid is great. I was on levo too and felt very foggy and drugged.
I noticed from your profile that you had RAI. I found this following bit about the more rare side effects of RAI and dry mouth an answers.com:
"Side effects of treatment with sodium iodide I 131 are rare and temporary. However, they may include:
loss of taste
dry mouth (xerostomia)
nausea and vomiting
tenderness in the salivary glands or neck
Xerostomia, also known as dry mouth, is marked by a significant reduction in the secretion of saliva. Signs and symptoms of xerostomia include:
dryness of the mouth
cracked lips, cuts, or cracks at the corners of the mouth
a burning sensation of the tongue
changes in the surface of the tongue
difficulty wearing dental appliances (like dentures)
difficulty swallowing fluids accompanied by an increase in thirst Xerostomia makes the mouth less able to neutralize acid, clean the teeth and gums, and protect itself from infection. This can lead to the development of gum disease and cavities."
It looks like it will resolve itself over time....
14 years of success on one drug makes me think your issues are really not your drug but I'm no expert.....
Before switching look more into the RAI side effects like I mentioned.
I'd hate to see you switch and then be miserable because you're on a new drug. From the above posts you can see some people switch to the drug you're currently on and have more success.
I have dry mouth too and I'm on synthroid and haven't had RAI so could be hypo symptoms and I haven't always had the dry mouth problems, only in the last couple of years. I think the prescription I take for my bladder (ditropan) contributes also. Are you on any other meds that list that as a side effect?
Apologizes. I wasn't necessarily trying to rebut or correct what you said, only that I've been on Levoxyl and have had so many problems with its name (I've posted about that before). Believe me, I have tons of wacky pharmacy stories and could relate to yours.
Well, I had 14 years of success on Levoxyl until my throidectomy. When I started back on it after the surgery I started having all kinds of funky issues. Whether or not they are related to the medicine, I have no idea. I tend to think it's all related to the RAI. But when I talk to my endo about it he doesn't seem to think so. I did have a complete loss of taste after RAI but it came back. Then the teeth pain started 2 months after RAI. 3 months afterwards the dry mouth started. My doctor does not know what to think as he swears he's NEVER had anyone with my issues. Not sure if I believe that but what can you do? My dentist has treated patients that have had RAI and he told me that my symptoms are in line with RAI patients several YEARS after having the treatment, not months. So, I started the Synthroid today at an increased dosage and we'll see what happens. He raised me to 150 now. Can hardly wait for the side effects of that!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.